CSN Login
Members Online: 11

chills/fever 10 days after each chemo

Kim59's picture
Kim59
Posts: 43
Joined: Nov 2009

Anyone ever had this? I am having symptoms almost exactly 10 days after each chemo. I have had 3 treatments so far (cytoxan/taxotere) First the chills start. I feel like I am freezing. Then the fever, sometimes up to 101, then the achy muscles and weakness. It usually lasts 48 hours and then Im fine. The Onc didn't seem to concerned. I assume it is when my blood counts drop. I just find it strange that it happens on day 10 after each chemo.

Just weird

DebbyM's picture
DebbyM
Posts: 3294
Joined: Oct 2009

I didn't take chemo. Your oncologist wasn't concerned? What did he say?

Hoping it gets better for you!

cindycflynn's picture
cindycflynn
Posts: 1133
Joined: Oct 2009

That sounds awful! I had 4 rounds of C/T and never had a fever, but I was getting Neulasta shots, which helps white blood cell counts

I guess as long as it does go away fairly quickly it's probably not a problem long-term, but it sure doesn't sound like fun. How many rounds do you have left?

jnl's picture
jnl
Posts: 3873
Joined: May 2009

So sorry Kim. That does sound awful and it is strange that it is the 10th day. Did your doctor have any explanation for it? Glad it does go away rather quickly and that you feel better. Sending you hugs!

Leeza

MyTurnNow's picture
MyTurnNow
Posts: 2694
Joined: Aug 2009

Kim, it is strange but just goes to show that we all react differently. I'm glad to read it is short lived and goes away within days. I would say as long as your onco is aware of it and not concerned, I wouldn't be either, but I'd still be vigilent on my monitoring and reporting of strange side effects. Good luck with the rest of your treatments.

Chrispea's picture
Chrispea
Posts: 123
Joined: Oct 2009

The only time I got a fever was when I was sick. The first time I had a sinus infection, and it was a really bad fever. I was in the hospital for 5 days.

This past Sun. and Mon. I had a low grade fever, but didn't have to go to ER or anything. And I was able to get my chemo Wed, as long as I didn't have a fever, which I didn't. :)

It might be do to your white cells. Can they give you something? My onc said that the white cells drop 5 days after chemo. Hmmmm.

I'd ask next time if there is something they can give you.

At my last chemo, I kept getting a burn at the injection site with the Taxotere, so yesterday my nurse diluted the Taxotere with some Saline so I hope that works, but at least she tried to make it better.

Ask a lot of questions, and see if they can come up with something, even if it's taking Tylenol right away.. I know they don't like you to do that, but if you know day 10 you get chills and fever, maybe they'd OK it for you to take something on day 9 so you don't feel so miserable.

Good luck to you!!

DianeBC's picture
DianeBC
Posts: 3888
Joined: Jun 2009

Are you feeling any better Kim?

Marlene_K's picture
Marlene_K
Posts: 508
Joined: Jul 2009

It seemed strange to me that I always felt like I was getting a cold or the flu two days before my next treatment. I was scared that if I was sick, I wouldn't get my planned treatment. I never had a fever, though, and that was something my onco always asked when I saw him weekly... he was like a robot... 'any chills? fever?' I'm surprised your doctor doesn't seem concerned. Do you get the Neulasta shot, Kim? Because your blood counts shouldn't drop if you are. Sure hope you find out what that fever is all about.

Hugs, Mar

carkris's picture
carkris
Posts: 4523
Joined: Aug 2009

I had a fever for 5 out of 7 days after I started taxol. for 3 weeks. no one knew why. I thought maybe it was the H1N1 shot I received. any way it seems that its how your body responds as it is predictable. I almost hate to post when people are new because I had such weird reactions, and not always the typical ones. but it may be how your body is responding. ask your onc when the WBC count is its lowest I think its at 10 days.

Whoknowz
Posts: 82
Joined: Nov 2009

I had the same cocktail as you and had the fever and chills every time on days 4 and 5. The fever was lowgrade and was usually just 24 hours; the chills were the hard, shaking kind and lasted 2-3 days. We also discovered my blood pressure plunged on those days. I had the neulasta shot every time and my blood counts were great.

I thought this must be rather common because my onc wasn't worried either.

carkris's picture
carkris
Posts: 4523
Joined: Aug 2009

My WBC was always ok when I went for treatment, but I found out that it does dip in between even on the neulasta. Iwas 1.2 at one point. I found this when I was hospitalized in between. on a two week schedule the lowest dip is around 10 days and then it comes up for your next treatment. I had though the neulasta made it stay up all throughout but this is not the case.

Kim59's picture
Kim59
Posts: 43
Joined: Nov 2009

Thanks everyone for your comments. It sounds like a few others have had the chills/fever thing too. I have not had the Neulasta shot. My Onc has not even mentioned it. I go for another chemo this Friday. I plan on talking to my Onc about it. I realize these Onc deal with chemo and all that goes with it on a daily basis, but this is all new to me and it's scary. I have a good Onc but they should show more concern.

3 more chemo's and I am done!

Ritzy's picture
Ritzy
Posts: 4384
Joined: Aug 2009

Yes, ask for the Neulasta shot. See if your oncologist agrees that it might help you. I know that chemo is scary, but, you are almost done! Hang in there Kim!

Sue :)

aztec45's picture
aztec45
Posts: 757
Joined: Jul 2009

So sorry you are not feeling well. I had chills and fever during all of my 6 rounds of Tax/Cytoxan. Some of it is the chemo drugs and some of it is due to you having low white cells and maybe picking up a bug. Stay on top of it.

P

jnl's picture
jnl
Posts: 3873
Joined: May 2009

Hoping your oncologist helped you. Let us know!

Hugs, Leeza

Kim59's picture
Kim59
Posts: 43
Joined: Nov 2009

Well it seems this chills/fever on day 10 did corespond with dropping blood counts. Had blood work on day 10 after last chemo and WBC was only 0.9!!! "Dangeroulsy low" per the PA but ok to go to work, just stay away from crowds and sick people?? I could have used a few days off from work! Went in for injections every day (Leukine) and by Friday WBC was up to 8.6. Now why didn't the Onc check my blood counts the previous chemos?

Oh well, almost done with chemo, 2 more to go!

aztec45's picture
aztec45
Posts: 757
Joined: Jul 2009

You will have to ask the Onc. Sometimes the HMO will not pay for the bloodwork except at certain weeks. Take care of yourself. I got some incredible ailments and absesses when my counts were low.

P

GrandmaJ's picture
GrandmaJ
Posts: 209
Joined: Nov 2009

That happened to me twice and the fever was over 101.5, so they put me on Cipro both times. I had blood work before each chemo treatment.

Judy

Cook55
Posts: 1
Joined: Mar 2011

Not so wierd after all. Three times in a row exactly on the 8th day. Same symptoms. First time was checked for infection - none. second time went to ER for IV antibiotics - no infection. Today same old stuff. Keeping an eye on it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network